MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PRB35-06-150-120
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during deployment of the protege ef v10 in the right superficial femoral artery (proximal to mid segment) for a calcified lesion with severe calcification, minimal tortuosity, 70-90% stenosis, 150mm lesion length, and artery diameter of 5.5-6.0mm, the pull handle of the stent delivery system broke off.The stent was advanced over the 035 wire to treatment area, the knob was twisted to release safety mechanism.The pin plastic handle was secured with right hand and then physician started pulling ¿pull¿ handle towards the right to unsheath the stent.A few centimeters in, the ¿pull¿ plastic handle broke off.The stent was successfully deployed the by pulling the stent sheath near the catheter.The whole stent system was retrieved from patient safely without any injury.No patient complications have been reported as a result of this event.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22385136
Report Number2183870-2025-00340
Device Sequence Number18308668
Product Code NIP
UDI-Device Identifier00821684059982
UDI-Public(01)00821684059982(17)280222(10)C050345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberC050345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date07/02/2025
Date Device Manufactured02/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale